Alert archive / Georgia / Freeze Warnings in 2012
Freeze Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Nov 23, 2012, 3:16 AM EST for 4 counties in Florida; 5 counties in Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 3:16 AM EST (08:16 UTC)
- Expired
- Nov 23, 2012, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Union County, FL, Appling County, GA, Bacon County, GA, Brantley County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS72 KJAX 230816 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 AM EST FRI NOV 23 2012 FLZ022-023-030-031-035-036-GAZ134>136-150>152-164-231300- /O.NEW.KJAX.FZ.W.0009.121123T0816Z-121123T1300Z/ COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-BACON-APPLING- WAYNE-WARE-PIERCE-BRANTLEY-CHARLTON- INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE...ALMA...BAXLEY...JESUP... WAYCROSS...BLACKSHEAR...NAHUNTA...FOLKSTON 316 AM EST FRI NOV 23 2012 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * TEMPERATURE...READINGS ARE EXPECTED TO REMAIN NEAR FREEZING THROUGH THE EARLY MORNING HOURS...THEN RISE ABOVE FREEZING BY 8 AM. * IMPACTS...DAMAGE TO TENDER VEGETATION WILL BE POSSIBLE. ACTIONS SHOULD BE TAKEN TO PROTECT THOSE VULNERABLE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
1 follow-up statement
332 WWUS72 KJAX 231301 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 801 AM EST FRI NOV 23 2012 FLZ022-023-030-031-035-036-GAZ134>136-150>152-164-231415- /O.EXP.KJAX.FZ.W.0009.000000T0000Z-121123T1300Z/ COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-BACON-APPLING- WAYNE-WARE-PIERCE-BRANTLEY-CHARLTON- INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE...ALMA...BAXLEY...JESUP... WAYCROSS...BLACKSHEAR...NAHUNTA...FOLKSTON 801 AM EST FRI NOV 23 2012 ...FREEZE WARNING HAS EXPIRED FOR THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Nov 22, 8:51 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Nov 22, 8:51 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 PM EST THU NOV 22 2012
...COLDER TONIGHT WITH PATCHY TO AREAS OF FROST INLAND AREAS...
.UPDATE...SKIES ARE CLEAR AND WINDS ARE LIGHT TO CALM ACROSS THE
FORECAST AREA. A MID/UPPER RIDGE OF HIGH PRESSURE FROM THE LOWER
MS VALLEY TO THE TN VALLEY WILL MOVE INTO THE FORECAST AREA OVER
THE NEXT 12-18 HOURS PRODUCE STRONG SUBSIDENCE AND CLEAR SKIES
EXCEPT FOR THIN CIRRUS AT TIMES LATE TONIGHT INTO FRIDAY.
CONDITIONS ARE NEARLY IDEAL FOR RADIATIONAL COOLING AND HAVE
ADJUSTED MINS DOWN 1-2 DEGREES FOR REST OF TONIGHT. NORMALLY
COLDER SPOTS MAY REACH AROUND 33 TO 35 DEGREES BUT LOWS MAINLY IN
THE 35-40 DEGREE INLAND AND LOWER 40S NEAR THE COAST AND ST JOHNS
RIVER BASIN. DEWPOINTS MAY REACH NEAR 32-35 BRIEFLY OVER INLAND
AREAS AND WILL CONTINUE A MENTION OF PATCHY AND AREAS OF FROST.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE REGIONAL TERMINALS. NORTH TO
NORTHEAST WINDS OF 15 TO 20 KNOTS FROM 1000 TO 10000 FEET WILL
DECREASE TO 10 TO 15 KNOTS AFTER 06Z. WIND SPEEDS BELOW 1000 FEET
WILL BE NEARLY CALM THROUGH 12Z. WINDS WILL THEN BECOME
NORTHWESTERLY AT 10 TO 15 KNOTS FROM JUST OFF THE SURFACE UP TO
10000 FEET AFTER 12Z.
&&
.MARINE...
SMALL CRAFT ADVISORY (SCA) CONDITIONS CONTINUE OVER THE OFFSHORE
COASTAL WATERS THIS EVENING. SEAS AT THE NEARSHORE BUOYS HAVE
SUBSIDED QUICKLY THIS EVENING...AND THIS TREND WILL CONTINUE
OVERNIGHT AS WINDS BECOME LIGHT. WE WILL THUS REPLACE THE SCA WITH A
SMALL CRAFT EXERCISE CAUTION HEADLINE FOR THE NEARSHORE WATERS
DURING THE OVERNIGHT HOURS...WHERE SEAS OF 4 TO 6 FEET ARE EXPECTED.
THE SCA FOR THE OFFSHORE LEGS WILL BE REPLACED BY A SCA FOR
HAZARDOUS SEAS ON FRI AS WINDS RELAX BELOW 20 KTS WHILE LINGERING
EAST SWELLS KEEP SEAS ABOVE 7 FT. WINDS AND SEAS WILL SUBSIDE BELOW
HEADLINE CRITERIA SUNDAY AS HIGH PRESSURE BUILDS OVER THE
REGION...AND THEN SHIFTS EAST OF THE AREA THROUGH LATE MONDAY. FLOW
THEN VEERS TO SOUTHERLY ON TUE AS A COLD FRONT APPROACHES FROM THE
WEST.
RIP CURRENTS: HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT
LEAST THE OVERNIGHT HOURS. A MODERATE TO HIGH RISK CURRENTS IS
EXPECTED TO PERSIST THROUGH AT LEAST SATURDAY AS LONG PERIOD
EASTERLY SWELLS GRADUALLY SUBSIDE.
&&
.FIRE WEATHER...
ALTHOUGH WINDS WILL BE LIGHTER ON FRI...A CONTINUATION OF DRY
AIR...ELEVATED ERC VALUES AND MARGINALLY HIGH DISPERSIONS SUPPORT A
FIRE WEATHER WATCH. DISPERSIONS ARE FORECAST TO BE LOWER ON
FRIDAY... IN THE 70-90 UNIT RANGE COMPARED TO TODAY...AND A FIRE
DANGER STATEMENT COULD BE ISSUED IN LIEU OF A RED FLAG WARNING FOR
NE FL ZONES IF DISPERSIONS ARE EXPECTED TO REMAIN BELOW 75 UNITS.
DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND OVER NE FL...AND
RED FLAG CONDITIONS WILL BE LIKELY EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 36 74 42 61 / 0 0 10 0
SSI 45 68 50 62 / 0 0 0 0
JAX 38 71 43 64 / 0 0 0 0
SGJ 46 69 48 63 / 0 0 0 0
GNV 36 72 45 66 / 0 0 10 10
OCF 37 72 44 67 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
GA...HIGH RIP CURRENT RISK FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL
20 NM TO 60 NM OFFSHORE.
&&
SHASHY/NELSON/LETROHazardous weather outlook, Nov 22, 8:54 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 854 PM EST THU NOV 22 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-231100- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM- APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 854 PM EST THU NOV 22 2012 ...COLDER TEMPERATURES TONIGHT... ...HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... ...SMALL CRAFT ADVISORIES OVER PORTIONS OF THE COASTAL WATERS... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... COLDER TEMPERATURES ARE EXPECTED TONIGHT WITH LOWS GENERALLY IN THE MIDDLE TO UPPER 30S OVER INLAND AREAS AND WILL ALLOW FOR PATCHY TO AREAS OF FROST TO DEVELOP BY EARLY FRIDAY MORNING. BRISK NORTHERLY WINDS AND EAST SWELLS WILL KEEP SMALL CRAFT ADVISORY CONDITIONS IN EFFECT FOR PORTIONS OF THE COASTAL WATERS...ALONG WITH A HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED WINDS AND SEAS WILL PERSIST OVER THE COASTAL WATERS INTO THE UPCOMING WEEKEND...WITH A MODERATE RISK OF RIP CURRENTS EXPECTED ALONG THE COAST. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE OVER INLAND AREAS FROM FRIDAY INTO THE WEEKEND. LOW TEMPERATURES IN THE 30S OVER INLAND AREAS SATURDAY NIGHT UNDER CLEAR SKIES AND LIGHT WINDS WILL PROMOTE FROST FORMATION AND NEAR FREEZING CONDITIONS BY EARLY SUNDAY MORNING. FROST ADVISORIES MAY NEED TO BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:49 PM EST | Small Craft Advisory for Hazardous Seas | JAX | 37 hr | |
| Nov 23, 2:10 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 27 hr |
| Nov 23, 2:47 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 11 hr |
Nearby
Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.